I’ve just started taking Sertraline a... - Mental Health Sup...

Mental Health Support

29,163 members16,245 posts

I’ve just started taking Sertraline again, will I feel like crap for a length of time and when is the best time to take it and why thx

Mickey11 profile image

Sertraline

17 Replies

Hi Mickey take it in the morning and early. That way your sleep won’t be affected. I felt rubbish for at least 6 weeks but it got better. That said I ended up on a different medication called mirtazipine which really made me sleep. So much so I had to come off it. Some good days some bad but better than I was 6 months ago. Good luck with it 👍

I have found taking SSRI's before I retire at night to work best, no side effects during my waking hours.

It will take a few weeks to start feeling a difference.

If this does not work for you ask your doctor about Escitalopram - works for me ;-)

Mickey11 profile image
Mickey11 in reply to Rick1on1

Thx

Try splitting the dose if you are taking two tablets, try splitting the dose so it will not cause problems in the evening , if you take medication before work that may cause lack of concentration. Also you may need to consider what other medications you also take. All my medications are taken at various times from Morning to bed time. My medications are managed and I try and optimise the best time. My Wife manages my medications to prevent side effects during the day

BOB

Thx

I take sertraline maximum dose every day for 10 years.The best thing I ever did to start taking sertraline. However before the fantastic positive effects some of us go through a negative period,this can be a temporary mild side effect or much much worse. Best is to not take a sudden high dose,start low and gradually creep up to get your body used to the drug.Theres no rush.

To set up some support if you feel bad is a good idea.Friends,or someone to talk to and maybe tranqulisers may help.

Thx

What dose do you take? What is max? I ask because I reduced from 100mg to 50 in the summer and felt great with no muscle aches for first time for ages. I tried to find out why ,as sometimes it's useful to find out what makes you feel good as opposed to finding what makes you feel bad .Anyway I read about something called Serratonin Syndrome .My story doesn't end there because this Sept ,after about 3 months of feeling good on lower dose, I was struck by the dreaded anxiety/depression .I held out for a month or so but too bad .So now upped to 75mg .That's 25 mg below last winter's dose .So I wonder what you regard as max dose. I want to avoid muscle aches which I think might be a side effect of maybe a too high dose for me. I also wonder if high dose adversely impacts on my thyroid function making me hypOthyroidal....If you have been , thanks for reading .

I take 200 mg per day. It can take 3 months at your lowered dose to feel the negative effects as serotonin can keep up for a few months before it drops.I have no thyroid or side effects at all but we are all different. Get your thyroid checked at your doctor.

Thankyou for taking the trouble to reply.Much appreciated

Hi, with my experience it’s worth taking the sertraline in the morning when you wake up. You might feel symptomatic for the first 2 weeks, take it easy during that period and look after yourself so you'll be fine :)

Mickey11 profile image
Mickey11 in reply to Picat

Thx

Try taking it at bedtime works for me. You may suffer side effects at first but have patience and be kind to yourself. Keep close friends and family aware of how you are feeling. Good luck 🤞

Mickey11 profile image
Mickey11 in reply to RayannAbbey

Thx

hiwhen i was on them it didn't take to long but everyone is different dont be discouraged stick with it, once on the correct strength for me i was fine and felt much better within my self. hope this helps a little

Mickey11 profile image
Mickey11 in reply to Horse21

Thx

Thx